Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Des Moines, IA

May 27, 2013Boone County, Greene County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 27, 2013, 4:50 AM CDT for Boone County, Greene County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 4:50 AM CDT (09:50 UTC)
Expired
May 27, 2013, 11:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3377 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
3.3
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WGUS53 KDMX 270950
FFWDMX
IAC015-073-271600-
/O.NEW.KDMX.FF.W.0023.130527T0950Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
450 AM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1100 AM CDT

* AT 449 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED    
  AREA. EMERGENCY MANAGEMENT REPORTED WATER UP TO SIX INCHES DEEP ON 
  ROADS IN THE CITY OF BOONE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
  AND OGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
      4196 9417 4219 9417

$$

SKOW
3 follow-up statements
870 
WGUS73 KDMX 271112
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
612 AM CDT MON MAY 27 2013

IAC015-073-271600-
/O.CON.KDMX.FF.W.0023.000000T0000Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-
612 AM CDT MON MAY 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1100 AM CDT...

AT 555 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN NORTHERN GUTHRIE COUNTY. FLASH FLOODING HAS FORCED THE 
EVACUATION OF SPRINGBROOK STATE PARK...APPROXIMATELY 5 MILES SSW OF 
BAGLEY. FLOODING HAS ALSO BEEN REPORTED ON HIGHWAY 25 IN BAYARD AND 
QUAIL ROAD SOUTH OF BAGLEY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...BOONE
AND OGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
      4196 9417 4219 9417

$$
238 
WGUS73 KDMX 271217
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 AM CDT MON MAY 27 2013

IAC015-073-271600-
/O.CON.KDMX.FF.W.0023.000000T0000Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-
717 AM CDT MON MAY 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1100 AM CDT...

AT 716 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN NORTHERN GUTHRIE COUNTY. FLASH FLOODING HAS FORCED THE 
EVACUATION OF SPRINGBROOK STATE PARK...APPROXIMATELY 5 MILES SSW OF 
BAGLEY. FLOODING HAS ALSO BEEN REPORTED ON HIGHWAY 25 IN BAYARD AND 
QUAIL ROAD SOUTH OF BAGLEY.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...BOONE
AND OGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER OF AN INCH ARE 
EXPECTED OVER SOUTHEAST BOONE COUNTY.  THE RAIN HAS ENDED OVER THE 
NORTHWEST PART OF THE COUNTY AS WELL AS SOUTHEAST GREENE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
      4196 9417 4219 9417

$$
452 
WGUS73 KDMX 271532
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT MON MAY 27 2013

IAC015-073-271546-
/O.CAN.KDMX.FF.W.0023.000000T0000Z-130527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-
1032 AM CDT MON MAY 27 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOONE AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLASH FLOOD THREAT. THERE IS STILL SEVERAL AREAS 
WITH STANDING WATER AND ROAD CLOSURES ACROSS BOONE COUNTY. THE FLASH 
FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4220 9371 4191 9371 4186 9416 4187 9429
      4196 9417 4219 9417

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:41 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 27, 3:41 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT MON MAY 27 2013

.SHORT TERM.../TODAY /...
ISSUED AT 321 AM CDT MON MAY 27 2013

DECENT S/WV MOVING ACROSS THE STATE THIS MORNING WITH A WELL
DEVELOPED BOW ECHO ENTERING THE WESTERN CWA PRESENTLY.  CONCERNS FOR
TODAY ARE WITH THE BOW ECHO AND WIND AS FAR AS SEVERE WEATHER IS
CONCERNED...AND WITH FLOODING MOST OF THE CWA.  BOW ECHO IS
PRODUCING CONSISTENT 40 TO 55 MPH WINDS AND EXPECT TO SEE SOME
SPOTTY SEVERE WINDS WITH IT.  AREAS OF TSRA DEVELOPING AHEAD OF THE
LINE MAY LIMIT THE EWD PROGRESSION OF THE HIGH WINDS...BUT LEAD TO
FURTHER FLOODING PROBLEMS.  BULK OF ACTIVITY WILL BE EAST OF THE CWA
BY MID TO LATE MORNING WITH PLENTY OF CLOUDS REMAINING.  WARM FRONT
WILL HAVE A TOUGH TIME PROGRESSING NWD WITH REINFORCEMENT OF COOL
POOL BY THE MCS'S.  FOR THAT REASON...WENT BELOW MOS FORECASTS HIGHS
TODAY...ESPECIALLY OVER THE NERN HALF OF THE CWA.

.LONG TERM.../TONIGHT THROUGH SUNDAY/...
ISSUED AT 321 AM CDT MON MAY 27 2013

PERSISTENT WET PATTERN WILL REMAIN ACROSS THE REGION THROUGH MUCH
OF THE PERIOD...WITH CHANCES FOR SEVERE WEATHER NOW ADDED TO THE
MIX...ESPECIALLY EARLY IN THE WEEK AND FOR THE END OF THE WEEK.

ANOTHER ROUND OF HEAVY PRECIPITATION IS IN STORE FOR CENTRAL IOWA
AGAIN OVERNIGHT. STATIONARY FRONT WILL LIFT TO THE NORTH...AND
ANTICIPATE IT TO BE ACROSS NORTHERN IOWA BY TONIGHT...WHICH MAY BE
THE FOCUS FOR PRECIPITATION OVERNIGHT...AS WELL AS A SHORTWAVE
PUSHING SOUTH ACROSS SOUTHERN IOWA. ALONG WITH SHORTWAVE...ANOTHER
BAND OF THETA-E ADVECTION AND GOOD MOISTURE TRANSPORT WILL BE
FOCUSED ACROSS SOUTHERN IOWA THROUGH 12Z. ANTICIPATE THIS TO BE
THE BEST AREA FOR HEAVY RAIN...HOWEVER ANY RAIN ACROSS THE NORTH
COULD LEAD TO ADDITIONAL FLOODING CONCERNS GIVEN ANTECEDENT
CONDITIONS. WILL ALLOW FLASH FLOOD WATCH TO BE EXTENDED THROUGH
12Z...AND MAY NEED TO BE EXTENDED FURTHER SOUTH.

AS LOW PRESSURE SYSTEM ACROSS WESTERN KS/NE LIFTS NORTHEASTWARD
THROUGH THE MIDDLE OF THE WEEK...STRONG SOUTHERLY FLOW WILL
REMAIN ACROSS IOWA...THIS WILL ALLOW TEMPERATURES TO WARM AND WILL
ALSO KEEP GOOD MOISTURE FLOW ACROSS THE AREA. A WEAK BOUNDARY IS
SET TO PUSH EASTWARD FROM THE MISSOURI RIVER VALLEY FOR
TUESDAY...AND THIS MAY BE THE FOCUS FOR SEVERE WEATHER ACROSS THE
STATE WITH AFTERNOON DEVELOPMENT LIKELY. HAVE TRENDED POPS DOWN A
BIT FOR TUESDAY MORNING...WITH ONLY LINGERING PRECIPITATION...BUT
WITH POTENTIAL FOR AFTERNOON DEVELOPMENT HAVE BROUGHT POPS BACK UP
AGAIN FOR THE AFTERNOON...HOWEVER COVERAGE MAY BE MORE LIMITED.
SHEAR INCREASES TUESDAY AFTERNOON AS WELL AS CAPE VALUES AND COULD
SEE LARGE HAIL AND DAMAGING WINDS...AND TORNADOES CANNOT BE RULED
OUT. SYSTEM WILL CONTINUE TO LIFT NORTH AND MAY SEE LINGERING POPS
ACROSS THE NORTH FOR WEDNESDAY...BUT DO NOT HAVE HIGH CONFIDENCE.
HOWEVER...ANOTHER SHORTWAVE WILL PUSH EAST AS WELL BEHIND FRONT.

LARGE UPPER LEVEL LOW THEN DOMINATES FOR THE END OF THE WEEK AS
LOW TRACKS ACROSS NORTHERN PLAINS. GFS CONTINUES TO DIG LOW SOUTH
WHILE ECMWF DOES NOT. ANTICIPATE PRECIPITATION ALONG A FRONTAL
BOUNDARY STRETCHED ACROSS IOWA FOR THURSDAY...AND AGAIN
DEVELOPMENT FRIDAY BEHIND BOUNDARY. PLACEMENT AND DEVELOPMENT OF
LOW HOWEVER WILL PLAY A BIG ROLE IN SEVERE CHANCES...BOTH MODELS
DRAG A NEGATIVELY TILTED TROUGH ACROSS IOWA...AND SEVERE CHANCES
WILL NEED TO BE MONITORED WITH FUTURE UPDATES.

&&

.AVIATION...27/06Z
ISSUED AT 1153 PM CDT SUN MAY 26 2013

THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE
PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES.
FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF
THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO
MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO
THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE
VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW.

&&

.HYDROLOGY...
ISSUED AT 321 AM CDT MON MAY 27 2013

PWAT VALUES REMAIN HIGH ACROSS THE STATE...NEAR 1.5 WHICH IS WELL
ABOVE NORMAL FOR LATE MAY. IN ADDITION GOOD MOISTURE TRANSPORT
REMAINS WITH STRONG SOUTHERLY FLOW. WITH ANTICIPATED CONVECTION
ABLE TO PRODUCE HIGH RAINFALL RATES...AND GIVEN SEVERAL NIGHTS OF
VERY HIGH PRECIPITATION TOTALS ACROSS THE AREA...WITH MORE
CONVECTION EXPECTED OVERNIGHT...WILL KEEP FLASH FLOOD WATCH
THROUGH 12Z TUESDAY. AREAS OUTSIDE THE WATCH WILL ALSO BE
SUSCEPTIBLE TO FLASH FLOODING IF HEAVY RAINS AGAIN TRACK ACROSS
THE AREA. IN ADDITION...RIVERS ARE BEGINNING TO RESPOND TO HEAVY
RAINFALL AND WILL SEE CONTINUED RISES...WITH MORE RIVER FLOOD
WARNINGS POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET-
FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-
POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...MS
LONG TERM...AWB
AVIATION...DONAVON
HYDROLOGY...AWB
Hazardous weather outlook, May 26, 9:03 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT SUN MAY 26 2013

IAZ057>059-070>072-081>084-092>096-280215-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
903 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS
POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO
MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086-
097-280215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-MONROE-WAPELLO-DAVIS-
903 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW
CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO
MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

In the hours before

Local storm report, May 26, 10:57 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             BRADGATE                42.80N 94.42W
05/26/2013  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

SKOW
Local storm report, May 26, 11:09 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLOOD            1 W PARKERSBURG         42.57N 92.80W
05/26/2013                   BUTLER             IA   CO-OP OBSERVER

            BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
            LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
            DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
            REACHED SEVERAL HOUSES ALONG HIGHWAY 57.

&&

SKOW
Special weather statement, May 26, 11:12 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT SUN MAY 26 2013

IAZ023>025-270515-
HUMBOLDT-POCAHONTAS-WRIGHT-
1112 PM CDT SUN MAY 26 2013

...SPECIAL WEATHER STATEMENT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND
HUMBOLDT COUNTIES.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RENWICK...            GOLDFIELD...          EAGLE GROVE...
  CLARION AIRPORT...    CLARION...            LAKE CORNELIA...
  BELMOND...            GALT...               BELMOND...
  ROWAN...              DOWS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT.
THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO
BE ALERT FOR STREET FLOODING.

JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            NEW SHARON              41.47N 92.65W
05/27/2013                   MAHASKA            IA   LAW ENFORCEMENT

            HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
            FLOODED BY THE NORTH SKUNK RIVER.

&&

SKOW
Special weather statement, May 27, 3:59 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT MON MAY 27 2013

IAZ059-060-271100-
DALLAS-POLK-
INCLUDING THE CITIES OF...ADEL...DES MOINES
359 AM CDT MON MAY 27 2013

...STRONG THUNDERSTORMS HEADING FOR THE DES MOINES METRO AREA...

A LINE OF STRONG THUNDERSTORMS WILL MOVE INT THE DES MOINES METRO
AREA BETWEEN 430 AM AND 5 AM. INTENSE RAINFALL OF 2 INCHES PER
HOUR ARE LIKELY WITH THE STORMS WITH STREET FLOODING
LIKELY...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. THE
HEAVIEST RAINFALL WILL LAST LESS THAN ONE HALF HOUR.  IN
ADDITION...WINDS GUSTS OF 45 TO 60 MPH AND SMALL HAIL ARE LIKELY
WITH THE STORMS.
Local storm report, May 27, 4:32 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      BAYARD                  41.85N 94.56W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            HIGHWAY 25 RAILROAD UNDERPASS FLOODED. HIGHWAY HAS BEEN
            CLOSED.

0422 AM     FLASH FLOOD      5 SSW BAGLEY            41.78N 94.46W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            WATER OVER SPILLWAY AND ROAD IN SPRINGBROOK STATE PARK.
            DNR IS EVACUATING THE PARK.

0430 AM     FLASH FLOOD      2 S BAGLEY              41.82N 94.43W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            WATER OVER QUAIL ROAD.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTTornado WarningDMXRinggold, Taylor26 min
May 26, 7:25 PM CDTTornado WarningDMXRinggold50 min
May 26, 7:55 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
May 26, 7:56 PM CDTTornado WarningDMXRinggold, Taylor64 min
May 26, 8:38 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor37 min
May 26, 10:24 PM CDTRiver Flood WarningDMXWright63 hr
May 26, 10:24 PM CDTRiver Flood WarningDMXBlack Hawk7 days
May 27, 12:51 AM CDTAreal Flood WarningDMXMahaska36 hr
May 27, 2:55 AM CDTRiver Flood WarningDMXWebster5 days
May 27, 3:09 AM CDTFlash Flood WarningDMXGreene, Guthrie6 hr
May 27, 3:19 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Greene, Guthrie41 min
May 27, 3:51 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie39 min
May 27, 7:54 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
May 27, 8:56 AM CDTAreal Flood WarningDMXGreene, Guthrie24 hr
May 27, 9:45 AM CDTFlash Flood WarningDMXButler6 hr
May 27, 10:08 AM CDTHigh Wind WarningDMXBoone, Dallas, Marshall, Polk, Story76 min
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk, Story64 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 10:19 AM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXHamilton, Webster3 days
May 27, 10:30 AM CDTAreal Flood WarningDMXBoone24 hr
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Greene8 days
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Polk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 11:17 AM CDTRiver Flood WarningDMXStory40 hr
May 27, 1:43 PM CDTRiver Flood WarningDMXStory34 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.